MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Air Embolism (1697); Ischemic Heart Disease (2493); Thrombosis/Thrombus (4440)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation details: the product was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Bwi then conducted a visual inspection and analysis of the returned device.Visual analysis of the returned sample revealed that it was in good normal condition.Then, carto 3 visualization, acuson ultrasound, and atlas transducer tests were performed, and the device passed the tests.Then, a deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.A device history record (dhr) was performed, and no internal actions related to the complaint were found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The ifu (instruction for use) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a 80-year-old male patient (108kg) underwent a left atrial appendage closure procedure with a soundstar® eco diagnostic ultrasound catheter and the patient suffered air embolism, thrombosis, electrocardiogram st segment elevation requiring surgical intervention.During a left atrial appendage closure procedure, a possible blood clot or air embolism was discovered to have developed in the rca (right coronary artery).Caller stated they first noticed st elevations in the ekg.To confirm a blood clot or air was in the rca, they shot contrast into the artery and found that it did have sluggish flow.They put a coronary wire down the rca and the issue resolved.Flow was restored back to the rca.The patient is stable and the procedure was continued.This was not a cardiac ablation procedure.The only bwi product in the body at the time was the soundstar catheter.The physician believes dilating the septum with the 14 fr abbot sheath may have caused the issue or putting the ice catheter across into the left atrium could have potentially added a clot or air into the left atrium.They think then the air or clot traveled out of the left atrium into the left ventricle and then shot out into the rca.Additional information received indicated the adverse event was discovered while biosense webster product was inside the body.Physician blamed the adverse event on the 14f abbott sheath.The patient outcome of the adverse event was fully recovered.No extended hospital stay and no generator used.The patient has not exhibited any neurological symptoms since the procedure was completed.No biosense webster sheath used.No servicing of pump needed.No pump was utilized in this procedure.Soundstar only product utilized.

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15568584
Report Number2029046-2022-02438
Device Sequence Number2984948
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5132865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14F ABBOTT SHEATH.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age80 YR
Patient SexMale
Patient Weight108 KG